Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 479, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 14, 2005, 3:39 PM CDT for Madison County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2005, 3:39 PM CDT (20:39 UTC)
- Expired
- Jul 14, 2005, 4:13 PM CDT
- In force
- 34 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Madison County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 40 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.7 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2325 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:16 PM CDT, 23 minutes earlier.
Area forecast discussion, Jul 14, 3:16 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 316 PM CDT THU JUL 14 2005 .DISCUSSION... PERSISTENCE FORECAST IS THE RULE TROPICAL AIRMASS WILL REMAIN INTO THE WEEKEND. PWS IN EXCESS OF TWO INCHES...KIS IN THE UPPER 30S AND HIGH LOW LEVEL THETA-E VALUES WILL KEEP THE ATMOSPHERE PRIMED FOR MORE OF WHAT WEVE SEEN OVER THE PAST FEW DAYS. TONIGHT THROUGH FRIDAY NIGHT...REMNANT LOW OF DENNIS OVER THE OHIO RIVER VALLEY REGION WILL EVENTUALLY TRANSITION INTO AN ELONGATED SHEAR AXIS. SEVERAL IMPULSES IN THE MID LEVEL FLOW AND A MYRIAD OF SFC BOUNDARIES WILL AFFECT THE REGION THROUGH THE PERIOD. SCT TO NUM SHRA/TSRA WILL LINGER INTO THIS EVENING AND DECREASE IN COVERAGE AFTER ABOUT 9PM. WILL MAINTAIN A CHC POPS OVERNIGHT AS IT WONT TAKE MUCH TO SUSTAIN A FEW LINGERING SHRA/TSRA IN THIS AIRMASS. BY TOMORROW A LITTLE HEATING WILL GO A LONG WAY. SBCAPES WILL QUICKLY SURGE IN EXCESS OF 3000 J/KG AND CONVECTION SHOULD START AGAIN DURING THE DAYLIGHT HOURS OF THE MORNING. COVERAGE OF SHRA/TSRA WILL EXPAND DURING THE PEAK HEATING OF THE AFTERNOON AND CONTINUE INTO THE EVENING WITH DWINDLING COVERAGE AGAIN AFTER 9PM. WILL HIGHLIGHT SCT STRONG STORMS IN THE HWO...WITH THE PRIMARY RISK BEING 40-50MPH WIND GUSTS. HAIL IS A BIT TOO HARD TO COME BY WITH -5C/-6C AT 500MB AND WARM CLOUD DEPTHS OF ABOUT 4.5KM. TORRENTIAL DOWNPOURS WILL CONTINUE TO BE AN ISSUE WITH THESE STORMS AS WELL. TEMP WISE...NEAR PERSISTENCE LOWS IN THE MIDDLE 70S BOTH TONIGHT AND FRI NIGHT. FOR FRIDAYS HIGHS...WENT WITH MAV GUIDANCE IN MY SOUTH AND ABOUT 3-4F ABOVE GUIDANCE IN MY NORTH./GAGAN/ IN THE EXTENDED PERIOD...NO REAL CHANGES SEEN IN THE MDLS SO THINKING CONTINUES. WET PATTERN LOOKS TO BEGIN TO COME TO AN END LATE THIS WEEKEND AND ESPECIALLY BY THE BEGINNING OF THE WEEK AS HIGH PRESSURE BUILDS WWRD OUT OF THE WSTRN ATLANTIC. THIS WILL TRANSLATE TO WARMER WEATHER AS WELL. OVERALL FORECAST CHANGES WILL BE VERY MINOR WITH JUST SOME TWEAKING. SATURDAY...COVERAGE FOR SHRA AND TSRA MAY NOT BE AS GREAT AS THE PREVIOUS TWO DAYS BUT STILL EXPECTING A DECENT SHOT OF PRECIP ACROSS A MAJORITY OF THE CWA. SHEAR AXIS WILL HAVE MOVED TO THE NORTHWEST AS A RESULT OF THE UPPER RIDGE BUILDING IN FROM THE EAST. EVEN THOUGH PWS ARE STILL EXPECTED TO REMAIN ATA 2...MORE THAN SUFFICIENT FOR JULY. THERE WILL ALSO BE DECENT INSTABILITY TO WORK WITH...LIS IN THE -2 TO -4 RANGE AND ML CAPE B/T 1500 TO 2000 J/KG. ALSO WITH A STRONG SOUTHERLY COMPONENT UP TO H5 LOOK FOR AN ACTIVE SEABREEZE WHICH MAY MAKE IT A GOOD WAYS INTO THE CWA. THIS WILL ONCE AGAIN KEEP TEMPS FROM GETTING TOO MUCH ABV 90. SUNDAY AND INTO NEXT WEEK...BERMUDA HIGH WILL BE BEGINNING TO TAKE CONTROL OVER THE REGION AS IT BUILDS WWRD. THIS HAS BEEN ADVERTISED BY THE MDLS FOR THE PAST WEEK ALONG WITH OUR FORECAST AND SEE NO REASON TO CHANGE THE THINKING. WITH THAT SHRA AND TSRA ACTIVITY WILL BECOME DIURNALLY DRIVEN ACROSS THE AREA WITH A GREATER COVERAGE IN THE SOUTH CLOSE TO THE SEABREEZE. ALSO DAILY HIGHS WILL BEGIN TO CREEP UP A LITTLE MORE. H85 TEMPS STILL ONLY IN THE UPPER TEENS SO LOWER TO MID 90S REMAINS IN THE THINKING. UNTIL WE START SEEING SOME WARMER LL TEMPS WE WILL NOT GET ABOVE THE MID 90S. MEX GUIDANCE AGREES WITH THE THINKING WITH TEMPS AND THAT IS BASICALLY WHAT THE FORECAST HAS SO MEX LOOKS GOOD. AS FOR HURRICANE EMILY WITH THE RIDGE PROGGED TO HOLD STRONG OVER THE AREA TURNING NORTH IS GOING TO BE A REAL TASK FOR EMILY AND WITH IT NOT LOOKING THAT LIKELY WILL MAINTAIN NO INFLUENCE ON OUR WEATHER YET FROM THE HURRICANE. WILL STILL CLOSELY WATCH HURRICANE EMILY AS IT HAS CONTINUED TO STRENGTHEN AND IS FORECASTED TO BE A CAT3 WHEN IT APPROACHES THE YUCATAN. /BANNAN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 74 90 74 91 / 70 80 50 50 MERIDIAN 72 90 72 91 / 70 80 50 50 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && GAGAN/BANNAN
Hazardous weather outlook, Jul 14, 2:31 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 231 PM CDT THU JUL 14 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 151931- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 231 PM CDT THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND FRIDAY... ...THUNDERSTORMS... SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING AND AGAIN ON FRIDAY ACROSS MUCH OF CENTRAL MISSISSIPPI...EXTREME SOUTHEAST ARKANSAS...AND NORTHEAST LOUISIANA. THE MAIN RISKS WITH THESE STORMS WILL BE WIND GUSTS OF 40 TO 50 MILES PER HOUR AND HEAVY RAINFALL. A VERY WARM...MOIST AND UNSTABLE AIRMASS WILL BE PARKED OVER THE REGION. SEVERAL SURFACE BOUNDARIES WILL LINGER ACROSS NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI AND ACT AS FOCUS MECHANISMS FOR SHOWERS AND THUNDERSTORMS TO DEVELOP. THE GREATEST AMOUNT OF ACTIVITY IS EXPECTED DURING THE DAYTIME AND EVENING HOURS...WHEN HEATING AND INSTABILITY ARE AT THEIR PEAK. THE MAIN RISKS FROM ANY STORMS WILL BE WIND GUSTS BETWEEN 40 AND 50 MPH AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED THROUGH NEXT THURSDAY JULY 21TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Jul 14, 2:02 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 202 PM CDT THU JUL 14 2005 MSZ049-141945- RANKIN- 202 PM CDT THU JUL 14 2005 ...STRONG THUNDERSTORM MOVING ACROSS NORTHWEST RANKIN COUNTY... AT 200 PM CDT...WEATHER RADAR INDICATED A STRONG THUNDERSTORM OVER JACKSON EVERS INTERNATIONAL AIRPORT. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS BETWEEN 40 AND 50 MPH...NEARLY CONSTANT LIGHTNING AND TORRENTIAL DOWNPOURS OF RAIN. THIS STORM WILL MOVE SLOWLY EAST AND EFFECT AREAS IN WEST CENTRAL AND CENTRAL RANKIN COUNTY...THROUGH 245 PM.
Special weather statement, Jul 14, 2:27 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 227 PM CDT THU JUL 14 2005 MSZ048-049-142030- HINDS-RANKIN- 227 PM CDT THU JUL 14 2005 ...STRONG THUNDERSTORMS MOVING ACROSS RANKIN COUNTY... AT 227 PM CDT...WEATHER RADAR INDICATED A LARGE CLUSTER OF STRONG THUNDERSTORMS COVERING MUCH OF WESTERN AND SOUTHERN RANKIN COUNTY. THESE STORMS ARE MERGING AND MOVING SLOWLY EAST...AND WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...NEARLY CONTINUOUS LIGHTNING STRIKES...AND TORRENTIAL RAINFALL OF TWO INCHES IN A HALF HOUR. THESE STORMS WILL MOVE ACROSS BRANDON AND INTO EASTERN RANKIN COUNTY AND AFFECT THE BRANDON TO PELAHATCHIE AREA THROUGH 330 PM. EC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 3:25 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 39 min |
| Jul 14, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 48 min |
| Jul 14, 5:49 PM CDT | Flash Flood Warning | JAN | Choctaw, Oktibbeha, Webster | 116 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.